Texas, 2004Hail in Texas, August 30, 2004
August 30, 2004 · NWS LUB · 7 events in 4 counties and zones
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- $340,000
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 30, 5:51 AM CST, 6 hours 49 minutes earlier.
Area forecast discussion, Aug 30, 5:51 AM CST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
651 AM CDT MON AUG 30 2004
.UPDATE...
THUNDERSTORMS HAVE REDEVELOPED THIS MORNING ACROSS THE NORTH-CENTRAL
CWA. OVER AN INCH OF RAIN HAS BEEN REPORTED AT THE WEST TEXAS
MESONET SITE AT SILVERTON. NOT CERTAIN HOW LONG THE STORMS WILL LAST
BUT WITH WEAK SHORT-WAVE ENERGY MOVING THROUGH THE AREA PROVIDING
SYNOPTIC SCALE LIFT AND O6Z MODELS CONTINUING TO SHOW QPF ACROSS
THE CWA HAVE DECIDED TO INCREASE POPS THIS MORNING...TAPERING FROM NE
TO SW AND HAVE CONTINUED LOW POPS THROUGH THE EVENING. UPDATED
PRODUCTS OUT SHORTLY.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
33/14
Hazardous weather outlook, Aug 30, 5:00 AM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT MON AUG 30 2004
TXZ021>044-301800-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CDT MON AUG 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
CONVECTIVE
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE EXTREME
SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND
TONIGHT. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE
LIMITS...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND GUSTY WINDS. BRIEF PERIODS OF LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS AS WELL.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Hail, Briscoe
- When
- August 30, 12:40 PM CST
- Where
- Briscoe County, Silverton
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Crop damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.467, -101.300
Law enforcement officials reported golfball size hail.
Hail, Cottle
- When
- August 30, 12:45 PM CST
- Where
- Cottle County, 12 mi N of Paducah
- Measured
- 0.88 in hail
- Crop damage
- $20,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.183, -100.300
Hail, Cottle
- When
- August 30, 1:02 PM CST to 1:10 PM CST
- Where
- Cottle County, 2 mi N of Paducah
- Measured
- 1.75 in hail
- Crop damage
- $50,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.050, -100.300
Spotters reported golfball size hail.
Hail, Cottle
- When
- August 30, 1:15 PM CST
- Where
- Cottle County, 4 mi N of Paducah
- Measured
- 0.88 in hail
- Crop damage
- $20,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.067, -100.300
Hail, Briscoe
- When
- August 30, 1:40 PM CST
- Where
- Briscoe County, 10 mi SW of Silverton
- Measured
- 1.75 in hail
- Crop damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.367, -101.417
The public reported golfball size hail.
Hail, Floyd
- When
- August 30, 1:45 PM CST
- Where
- Floyd County, 5 mi NW of Sterley
- Measured
- 0.75 in hail
- Crop damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.250, -101.467
Hail, Hale
- When
- August 30, 1:59 PM CST to 2:01 PM CST
- Where
- Hale County, Plainview
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.200, -101.700
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Virginia, August 30, 20048 deaths · $29 million · 14 events
- Flash Flood in New York, August 30, 2004$20 million · 1 event
- Flash Flood in New York, August 30, 2004$4.0 million · 1 event
- Flash Flood in New York, August 30, 2004$2.0 million · 1 event
- Flash Flood in New York, August 30, 2004$2.0 million · 1 event
- Flash Flood in New York, August 30 to 31, 2004$1.0 million · 1 event
- Flash Flood in New York, August 30, 2004$500,000 · 1 event
- Flash Flood in New York, August 30, 2004$280,000 · 1 event
- Tornadoes in Virginia, August 30, 2004$110,000 · F0 · 16 events
- Flooding in Vermont, August 30, 2004$70,000 · 2 events
- Flooding in Vermont, August 30, 2004$50,000 · 2 events
- Flash Flood and Hail in Texas, August 30, 2004$31,000 · 1.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417827, 5417821, 5417822, 5417823, 5417824, 5417825, 5417826.